Hail, Mineral
- When
- July 6, 1:15 PM MST
- Where
- Mineral County, Haugan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.383, -115.400
Severe thunderstorms rolled across Northwest Montana during the afternoon hours. Winds and heavy rain were the main threats from the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MSO wrote it up.
Severe thunderstorms rolled across Northwest Montana during the afternoon hours. Winds and heavy rain were the main threats from the storms. NWS Missoula received many reports of trees 12 inches in diameter blown over with rainfall rates as high as 1.37 inches in 20 minutes. Power outages were also widespread as tree limbs fell on the lines. The Kalispell underpass also flooded as a result of very heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jul 6, 12:45 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 145 PM MDT THU JUL 6 2006 .SHORT TERM...BUSY EVENING AHEAD AS SHORT WAVE TROUGH APPROACHES A VERY MOIST AIRMASS. SPC JUST CURRENTLY WORKING ON A SEVERE THUNDERSTORMS WATCH FOR ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA EXCLUDING LEMHI COUNTY. CIRRUS OVER LEMHI SHOULD KEEP STORMS FROM BECOMING SEVERE. WIND SHEAR PROFILE NOT TOO IMPRESSIVE BUT GIVEN NEGATIVELY TILTING TROUGH APPROACHING AND THE AMOUNT OF AVAILABLE MOISTURE...VERY HEAVY RAIN AND HAIL A GOOD BET THIS EVENING. THINGS DRY OUT RAPIDLY FRIDAY MORNING AS SHORT WAVE RIDGE BUILDS IN. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...A WARM RIDGE WILL BUILD OVER THE WEEKEND PUSHING TEMPERATURES TO AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JULY. THE AIR MASS UNDER THIS FEATURE WILL BE PRETTY DRY AS WELL. THE RIDGE WILL SLOWLY MOVE EAST THROUGH NEXT WEEK PUTTING A SOUTHWEST FLOW OVER THE NORTHERN ROCKIES. THIS FLOW WILL PERIODICALLY TAP INTO BOTH PACIFIC AND SUBTROPICAL MOISTURE FOR A SMALL TO MODERATE THREAT OF LATE DAY THUNDERSTORMS THROUGH THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THIS AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE. THESE STORMS WILL CAUSE LOW CEILINGS...REDUCED VISIBILITIES IN HEAVY RAIN...GUSTY WINDS...AND HAIL. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH. ID...SEVERE THUNDERSTORM WATCH FOR IDAHO AND CLEARWATER COUNTY. && SHORT TERM...CHURCH LONG TERM...WHITMORE AVIATION...CHURCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 610 AM MDT THU JUL 6 2006 IDZ005>010-MTZ001>007-043-071200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 510 AM PDT THU JUL 6 2006 /610 AM MDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL FORM ONCE AGAIN THIS AFTERNOON AND EVENING AS A SHORT WAVE TROUGH PUSHES THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS. PLEASE CONTINUE TO MONITOR THE CURRENT FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Missoula radar (KMSX), 113 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5516213, 5516214, 5516215, 5516216, 5516217, 5516218.